Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 567, NWS Norman, OK

July 2, 2016Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2016, 8:11 PM CDT for Knox County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2016, 8:11 PM CDT (01:11 UTC)
Expired
Jul 2, 2016, 8:49 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Knox County, TX

The radar

The Dyess AFB radar (KDYX), 114 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS54 KOUN 030111
SVROUN
TXC275-030200-
/O.NEW.KOUN.SV.W.0567.160703T0111Z-160703T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT SAT JUL 2 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KNOX COUNTY IN NORTHERN TEXAS...

* UNTIL 900 PM CDT

* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KNOX CITY...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...THE WEST TEXAS MESONET MEASURED A 58 MPH WIND GUST NEAR
           KNOX CITY.  

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUNDAY...KNOX CITY...BENJAMIN...GOREE...VERA AND RHINELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3340 9996 3346 9998 3369 9960 3360 9948
      3349 9947 3340 9947
TIME...MOT...LOC 0111Z 241DEG 18KT 3342 9985 

HAIL...0.75IN
WIND...60MPH
 
$$

MAHALE
2 follow-up statements
014 
WWUS54 KOUN 030128
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SAT JUL 2 2016

TXC275-030200-
/O.CON.KOUN.SV.W.0567.000000T0000Z-160703T0200Z/
KNOX TX-
828 PM CDT SAT JUL 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHEASTERN KNOX COUNTY...

AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF RHINELAND...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MUNDAY...GOREE...VERA AND RHINELAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3340 9975 3361 9973 3369 9960 3360 9948
      3349 9947 3340 9947
TIME...MOT...LOC 0128Z 242DEG 20KT 3347 9972 

HAIL...0.75IN
WIND...60MPH
 
$$

MAHALE
916 
WWUS54 KOUN 030149
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
849 PM CDT SAT JUL 2 2016

TXC275-030158-
/O.CAN.KOUN.SV.W.0567.000000T0000Z-160703T0200Z/
KNOX TX-
849 PM CDT SAT JUL 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3340 9975 3361 9973 3369 9960 3360 9948
      3349 9947 3340 9947
TIME...MOT...LOC 0146Z 241DEG 18KT 3352 9961 

$$

MAHALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:27 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 2, 6:27 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
627 PM CDT SAT JUL 2 2016

.AVIATION...
03/00Z TAF discussion. Primarily VFR conditions expected although
at least MVFR restrictions expected in and near thunderstorms.
Storms will approach and effect southwest Oklahoma and western
north Texas terminals first couple hours of forecast with strong
wind gusts possible. More organized activity possible first six
hours or so across northern Oklahoma terminals as storms become
organized near the Oklahoma and Kansas border. Frontal boundary
will move south into Oklahoma behind northern storm clusters
toward and after 06-08Z with storm focus tomorrow across central
Oklahoma terminals.

&&

.PREV DISCUSSION... /issued 246 PM CDT SAT JUL 2 2016/

DISCUSSION...
The primary challenge of the day is determining strong to severe
storm and heavy rainfall potential tonight through Sunday night.
Developing dangerous heat over the next several days is another
concern.

Rest of this afternoon and evening (before midnight), will
monitor for strong to severe thunderstorm potential, primarily
northwest of a Hollis to Ponca City line. As of 245 PM, a few
storms were forming near Boise City, Oklahoma in the far western
Oklahoma Panhandle as well as from Clarendon, Texas to just east
of Lubbock. These storms are expected to grow as they move east
and northeast over the next few hours.

Due to sufficient shear (0-6 km bulk shear of 20-35 kt) and
instability MLCAPE (1500-3000 J/kg), some of these storms may be
severe and become mainly multicellular. DCAPE values 900-1500
J/kg and a deeply mixed airmass support damaging wind gusts up to
70 mph as the main hazard. Hail potential remains lower due to
weak mid level lapse rates around 6 C/km. The latest SPC Day 1
Outlook handles this week. The stronger forcing and greatest
concentration of storms are expected to be over far northwestern
Oklahoma after 7 pm this evening where retraining of storms could
occur. Kept the greatest storm chances in far northwestern
Oklahoma now through midnight tonight.

After midnight tonight, a large complex of storms may affect parts
of the area, mainly in northern Oklahoma or Kansas, bringing
perhaps a few severe storms to these areas. The heavy rainfall
and flash flooding potential will increase as well as precipitable
water values are forecast to approach 2 inches, not too far from
climatological maximum values this time of year. Did not issue a
Flash Flood Watch as not sure exactly where the heaviest rain will
occur and knowing that Flash Flood Guidance is rather high. Kept
the highest rain chances near the Oklahoma and Kansas state line.
Cannot rule out storms as far south as the I-40 corridor, but
stronger capping should limit storm formation there.

Sunday morning, lingering showers and storms with heavy rainfall
may linger mainly over north central Oklahoma. Otherwise, warm and
muggy conditions are expected.

Sunday afternoon and evening, additional strong to severe storms
may form across the area, though the exact location and timing
remains uncertain. Storms late tonight into early Sunday will
leave an outflow boundary somewhere across the area with hot and
very humid conditions occurring south of this boundary. Like this
afternoon and evening, sufficient shear and instability support
multicells with damaging winds and heavy rainfall as the main
hazards. For now, kept the highest rain chances near and east of
I-35. Not all areas will receive rainfall.

High temperatures on Sunday may be a bit tricky due to cloud cover
and outflow boundary location. Used a model blend. Heat indices
could approach 105 degrees/Heat Advisory criteria south of the
outflow boundary mainly across southern Oklahoma and north Texas.
Held off with issuing a Heat Advisory for now due to the mentioned
uncertainties.

Independence Day (Monday), mainly rainfree and seasonably hot
weather can be expected. Kept 20 percent chances for storms over
southern Oklahoma, but appears subsidence behind the departing mid
level disturbance that will affect the area on Sunday should
prevent storms from forming. Similar to Sunday, heat indices could
approach 105 degrees mainly over southern Oklahoma and western
north Texas.

Monday night through next Saturday, hot weather will be the rule
during this time frame with decreasing rain chances. Heat
headlines may be necessary. Increasing mid level temperatures
should allow for stronger capping. Thus, lowered rain chances from
the previous forecast. Cannot completely rule out rain at times
during this time frame as the center of the mid/upper ridge may be
just southwest of Oklahoma and north Texas and with a few weak
disturbances coming off the High Plains, however widespread
rainfall seems unlikely.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  93  70  91 /  20  50  50  10
Hobart OK         75  97  70  96 /  20  30  20  10
Wichita Falls TX  78  99  74  98 /  10  30  40  20
Gage OK           68  86  65  94 /  60  20  10  10
Ponca City OK     70  86  66  89 /  70  50  40  10
Durant OK         78  94  74  94 /  10  20  50  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

06/11/11
Hazardous weather outlook, Jul 2, 12:30 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CDT SAT JUL 2 2016

OKZ004>048-050>052-TXZ083>090-031730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1230 PM CDT SAT JUL 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM NEAR BUFFALO... TO
WOODWARD... TO MEDFORD... TO PONCA CITY OKLAHOMA. A MARGINAL RISK
SURROUNDS THE SLIGHT RISK AND IS NORTH OF A LINE FROM NEAR
ERICK... TO WATONGA... TO NEAR STILLWATER OKLAHOMA.

TIMING...
SEVERE THUNDERSTORMS MAY AFFECT NORTHWEST OKLAHOMA AFTER 3 PM
TODAY AND WILL BE POSSIBLE THROUGH 3 AM TONIGHT ACROSS NORTHERN
OKLAHOMA.

IMPACTS...
DAMAGING WIND GUSTS BETWEEN 60 TO 70 MPH AND HAIL UP TO THE SIZE
OF HALF DOLLARS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY
RAINFALL THAT COULD LEAD TO FLOODING WILL ALSO BE A HAZARD.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON WITH THE APPROACH OF
A MID-LEVEL TROUGH. THESE STORMS MAY IMPACT NORTHWEST OKLAHOMA
LATER THIS AFTERNOON INTO THE EVENING. ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO AND
WESTERN KANSAS. THESE STORMS MAY ORGANIZE INTO A MCS OR INTO LINE
SEGMENTS...WHICH COULD IMPACT NORTHERN OKLAHOMA LATER TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY FOR
PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK IS
EAST OF A LINE FROM GUTHRIE... TO ANADARKO... TO ATOKA OKLAHOMA.
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO
FLOODING WILL BE THE PRIMARY HAZARDS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE DAILY MONDAY THROUGH
FRIDAY...HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS
TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MAHALE

In the hours before

Special weather statement, Jul 2, 6:34 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT SAT JUL 2 2016

OKZ036-TXZ083>085-087-030000-
JACKSON OK-WILBARGER TX-KNOX TX-HARDEMAN TX-FOARD TX-
634 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...WESTERN
WILBARGER...NORTHERN KNOX...SOUTHEASTERN HARDEMAN AND FOARD COUNTIES
UNTIL 700 PM CDT...

AT 631 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTH OF ELDORADO TO NEAR MARGARET TO 7 MILES WEST OF
BENJAMIN...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS 40 TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
VERNON...QUANAH...CROWELL...BENJAMIN...CHILLICOTHE...ELMER...
TRUSCOTT...LOCKETT...MARGARET...FARGO...MEDICINE MOUND...ODELL...
THALIA...GILLILAND...RAYLAND...HESS AND COPPER BREAKS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3400 9987 3442 9978 3452 9927 3421 9926
      3383 9947 3383 9948 3381 9948 3362 9958
      3354 9999 3376 10000
TIME...MOT...LOC 2331Z 246DEG 28KT 3439 9968 3406 9968 3360 9993

MAHALE
Special weather statement, Jul 2, 7:02 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT SAT JUL 2 2016

OKZ034>037-TXZ083-085-030030-
GREER OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX-HARDEMAN TX-
702 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER...NORTHWESTERN
TILLMAN...WESTERN KIOWA...JACKSON...NORTHWESTERN WILBARGER AND EAST
CENTRAL HARDEMAN COUNTIES UNTIL 730 PM CDT...

AT 701 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GRANITE
TO 4 MILES WEST OF HUMPHREYS TO 4 MILES SOUTH OF ODELL...MOVING EAST
AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ALTUS...TIPTON...BLAIR...CHILLICOTHE...OLUSTEE...LONE WOLF...
MARTHA...ELMER...HEADRICK...FRIENDSHIP...HUMPHREYS...
ALTUS AIR FORCE BASE...FARGO...ODELL...WARREN...HESTER...
ALTUS-LUGERT LAKE AND HESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS THAT ARE ON ALTUS-LUGERT LAKE...BE PREPARED FOR STRONG WIND
GUSTS FROM THE WEST.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3504 9914 3459 9901 3424 9917 3422 9960
      3452 9951 3482 9956
TIME...MOT...LOC 0001Z 266DEG 20KT 3488 9937 3456 9931 3429 9944

MAHALE
Special weather statement, Jul 2, 7:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SAT JUL 2 2016

TXZ084-085-087-088-030030-
WILBARGER TX-KNOX TX-BAYLOR TX-FOARD TX-
704 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILBARGER...CENTRAL
KNOX...NORTHWESTERN BAYLOR AND SOUTHEASTERN FOARD COUNTIES UNTIL 730
PM CDT...

AT 701 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
THALIA TO NEAR GILLILAND TO 11 MILES WEST OF BENJAMIN...MOVING EAST
AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
BENJAMIN...RED SPRINGS...VERA...RHINELAND AND GILLILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3358 9999 3370 9977 3395 9962 3406 9929
      3364 9933 3345 9976 3349 9999
TIME...MOT...LOC 0001Z 278DEG 20KT 3392 9960 3369 9971 3354 9999

MAHALE
Special weather statement, Jul 2, 7:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SAT JUL 2 2016

OKZ004-030100-
HARPER OK-
714 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
800 PM CDT...

AT 709 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY WINDS EXTENDED
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BUFFALO TO 8 MILES
NORTHEAST OF ROSSTON TO NEAR GATE...MOVING SOUTHEAST AT 5 TO 10 MPH.
NO STORMS ARE NEAR THIS WIND SHIFT BUT STRONG AND SEVERE STORMS OVER
THE OKLAHOMA PANHANDLE MAY APPROACH HARPER COUNTY AFTER 8 PM.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3699 9944 3677 9965 3679 10000 3699 10000
      3700 9999 3700 9990
TIME...MOT...LOC 0009Z 293DEG 11KT 3699 9960 3688 9980 3686 10005

11
Special weather statement, Jul 2, 7:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT JUL 2 2016

OKZ022-034>038-TXZ083>088-030115-
COMANCHE OK-GREER OK-TILLMAN OK-KIOWA OK-JACKSON OK-WASHITA OK-
WILBARGER TX-KNOX TX-BAYLOR TX-HARDEMAN TX-WICHITA TX-FOARD TX-
731 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...
SOUTHEASTERN GREER...TILLMAN...KIOWA...EASTERN JACKSON...SOUTH
CENTRAL WASHITA...WILBARGER...KNOX...WESTERN BAYLOR...SOUTHEASTERN
HARDEMAN...NORTHWESTERN WICHITA AND SOUTHEASTERN FOARD COUNTIES UNTIL
815 PM CDT...

AT 727 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF LONE WOLF TO NEAR HEADRICK TO NEAR LOCKETT TO 10
MILES NORTHWEST OF KNOX CITY...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...FREDERICK...HOBART...SEYMOUR...MUNDAY...KNOX CITY...
CROWELL...BENJAMIN...ELECTRA...GRANITE...SNYDER...TIPTON...BLAIR...
CHILLICOTHE...OLUSTEE...LONE WOLF...MOUNTAIN PARK...INDIAHOMA AND
DAVIDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ANYONE OUTDOORS...INCLUDING BOATERS ON AREA LAKES...BE PREPARED FOR
STRONG WIND GUSTS FROM THE WEST AND FREQUENT CLOUD TO GROUND
LIGHTNING.

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3340 9999 3374 9999 3408 9966 3465 9940
      3500 9939 3522 9895 3491 9868 3417 9882
      3340 9939
TIME...MOT...LOC 0027Z 260DEG 25KT 3503 9919 3466 9916 3410 9933 3351
9996

MAHALE
Special weather statement, Jul 2, 7:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT SAT JUL 2 2016

OKZ004-030115-
HARPER OK-
749 PM CDT SAT JUL 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
815 PM CDT...

AT 746 PM CDT...STRONG AND SEVERE THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF ENGLEWOOD TO 5 MILES EAST OF
BEAVER...MOVING EAST AT 25 MPH. IF STORM INTENSITY IS MAINTAINED...
A SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR HARPER COUNTY SOON.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BUFFALO AND ROSSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3700 9946 3699 9944 3677 9966 3675 10000
      3700 10000
TIME...MOT...LOC 0046Z 261DEG 24KT 3700 10005 3680 10042

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:04 PM CDTSpecial Weather StatementOUNKnox26 min
Jul 2, 7:31 PM CDTSpecial Weather StatementOUNKnox, Wilbarger44 min
Jul 2, 8:17 PM CDTSpecial Weather StatementOUNBaylor, Wilbarger43 min
Jul 2, 9:10 PM CDTSpecial Weather StatementOUNArcher, Wichita35 min
Jul 2, 9:45 PM CDTSpecial Weather StatementOUNArcher, Wichita30 min
Jul 3, 3:12 PM CDTHeat AdvisoryOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more4 days
Jul 3, 4:49 PM CDTSpecial Weather StatementOUNArcher, Clay26 min
Jul 3, 5:57 PM CDTSpecial Weather StatementOUNWichita18 min
Jul 3, 6:13 PM CDTSpecial Weather StatementOUNClay32 min
Jul 3, 6:40 PM CDTSevere Thunderstorm WarningOUNClay23 min
Jul 3, 6:44 PM CDTSpecial Weather StatementOUNArcher31 min
Jul 3, 6:53 PM CDTAreal Flood AdvisoryOUNClay3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.